Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jan 25, 2010, 1:28 AM EST for Anson County, Moore County, Richmond County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2010, 1:28 AM EST (06:28 UTC)
- Expired
- Jan 25, 2010, 4:26 AM EST
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anson County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 2:30 AM EST | FLASH FLOOD | Wadesboro, NC | MINOR FLOODING IN WADESBORO |
| Jan 25, 2:49 AM EST | FLASH FLOOD | Carthage, NC | RESIDENT REPORTED WATER COMING INTO GROUND FLOOR APARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
560
WGUS52 KRAH 250628
FFWRAH
NCC007-125-153-251015-
/O.NEW.KRAH.FF.W.0004.100125T0628Z-100125T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
128 AM EST MON JAN 25 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
MOORE COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 AM EST
* AT 125 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE
REGION. THIS LINE WILL PRODUCE RAINFALL RATES OF 1.5 TO 2 INCHES
PER HOUR OVER NEARLY SATURATED GROUND. RAPID RUNOFF WILL OCCUR.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WADESBORO...SOUTHERN
PINES...ROCKINGHAM...PINEHURST...HOFFMAN...HAMLET...CARTHAGE...
ANSONVILLE AND ABERDEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3520 8026 3515 8017 3519 8011 3513 8006
3517 7985 3516 7961 3527 7971 3551 7977
3551 7935 3542 7933 3530 7918 3527 7922
3521 7913 3517 7912 3520 7924 3504 7946
3500 7955 3485 7962 3482 7961 3482 8033
$$
BADGETT2 follow-up statements
285
WGUS72 KRAH 250812
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 AM EST MON JAN 25 2010
NCC007-125-153-251015-
/O.CON.KRAH.FF.W.0004.000000T0000Z-100125T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-MOORE NC-RICHMOND NC-
312 AM EST MON JAN 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EST FOR
RICHMOND...MOORE AND ANSON COUNTIES...
AT 258 AM EST...THERE HAVE BEEN RECENT REPORTS OF FLOODING IN THE
WADESBORO AND CARTHAGE AREAS. THE HEAVIER RAIN HAS MOVED OUT OF THE
AREA...BUT FLOODING REMAINS LIKELY ON SMALLER STREAMS...PARTICULARLY
IN URBAN AREAS...THROUGH 400 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADESBORO...
ROCKINGHAM...SOUTHERN PINES...PINEHURST AND CARTHAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVERS SHOULD REMAIN ALERT FOR FLOODING ON THE ROAD...WHICH IS
DIFFICULT TO SEE AT NIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS TURN
AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3520 8026 3515 8017 3519 8011 3513 8006
3517 7985 3516 7961 3527 7971 3551 7977
3551 7935 3542 7933 3530 7918 3527 7922
3521 7913 3517 7912 3520 7924 3504 7946
3500 7955 3485 7962 3482 7961 3482 8033
$$
13299
WGUS72 KRAH 250926
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 AM EST MON JAN 25 2010
NCC007-125-153-250935-
/O.CAN.KRAH.FF.W.0004.000000T0000Z-100125T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-MOORE NC-RICHMOND NC-
426 AM EST MON JAN 25 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RICHMOND...MOORE
AND ANSON COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA AND THE FLASH FLOOD WARNING HAS
BEEN CANCELLED. MORNING COMMUTERS SHOULD REMAIN ALERT FOR LINGERING
WATER IN POORLY DRAINED AREAS AND ON BRIDGES ACROSS SMALL STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3520 8026 3515 8017 3519 8011 3513 8006
3517 7985 3516 7961 3527 7971 3551 7977
3551 7935 3542 7933 3530 7918 3527 7922
3521 7913 3517 7912 3520 7924 3504 7946
3500 7955 3485 7962 3482 7961 3482 8033
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jan 25, 12:47 AM EST, 41 minutes earlier.
Area forecast discussion, Jan 25, 12:47 AM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1247 AM EST MON JAN 25 2010 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH THE AREA OVERNIGHT... AND CROSS THE REGION EARLY MONDAY MORNING. HIGH PRESSURE WILL THEN BUILD INTO THE AREA THROUGH MIDWEEK. && .NEAR TERM /UNTIL 9 AM MONDAY MORNING/... AS OF 955 PM ... THE FLASH FLOOD WATCH WILL BE EXTENDED TO COVER ALL OF OUR REGION THROUGH 14Z. A WIND ADVISORY WILL BE ISSUED FOR ALL COUNTIES THROUGH 14Z. THERE IS A CHANCE OF A TORNADO WATCH FOR A GOOD PORTION OF OUR REGION OVERNIGHT. THE MID EVENING SURFACE ANALYSIS INDICATED A MESOLOW OVER UPSTATE SC WITH THE STRONGEST PRESSURE FALLS OVER WEST-CENTRAL NORTH CAROLINA INTO SOUTHERN VA. THE WARM FRONT/OLD WEDGE BOUNDARY HAD PUSHED NORTHWARD THROUGH ALL OF CENTRAL NC... EVEN FORSYTH COUNTY AS OF 700 PM... WHERE THE WINDS HAD SHIFTED TO THE SE WITH GUSTS TO 26KT... AND A 3 HOUR TEMPERATURE RISE OF 20 DEGREES (40 TO 60 DEGREES) OCCURRED. NON-CONVECTIVE WINDS CONTINUE TO INCREASE OUT OF THE SSE AT 15-20KT WITH GUSTS OCCASIONALLY TO 35KT THROUGHOUT OUR REGION. A WIND ADVISORY WILL BE ISSUED DUE TO THE EXPECTED WINDS TO CONTINUE THROUGH THE NIGHT... ENHANCED BY THE 55-60KT H85 JET FROM FL ACROSS NC/VA. SUSTAINED WINDS OF 20-25 MPH WITH GUSTS TO JUST OVER 40 MPH WILL CONTINUE AHEAD OF THE LINE OF CONVECTION. IN ADDITION... ENHANCED WIND GUSTS IN THE HEAVY RAIN LATER WILL LIKELY MIX DOWN. COMMON WIND GUSTS OF 45 MPH ARE LIKELY. WHEN THIS OCCURS WITH SATURATED SOILS... SOME TREES MAY BE BLOWN OVER. THE MAIN WIND THREAT WILL DECREASE LATER TONIGHT... BUT FOR CONTINUITY PURPOSES... WE WILL RUN THE FLASH FLOOD WATCH AND WIND ADVISORY BOTH THROUGH 14Z/MONDAY. RADAR AND SATELLITE INDICATE THERE ARE TWO DISTINCT LINES OF CONVECTION MOVING SLOWLY EAST TOWARD THE WESTERN PIEDMONT AS OF MID EVENING... WITH INDIVIDUAL CELLS TRAINING NNE ALONG THE LINES. THE INITIAL LINE SHOULD BE NEAR THE YADKIN RIVER BY 1000 TO 1100 PM... AND MOVE INTO THE PIEDMONT TRIAD REGION AND SW PIEDMONT THROUGH 100 AM. NUMEROUS FLASH FLOOD WARNINGS ARE CURRENTLY IN EFFECT UPSTREAM WITH THIS LINE. THIS INITIAL LINE WAS PRODUCING RAINFALL RATES OF OVER 1.5 INCHES PER HOUR. AS IT PUSHES INTO OUR REGION... THE THREAT OF FLASH FLOODING WILL INCREASE AS FLASH FLOOD GUIDANCE SUGGESTS 2 INCHES IN 3 HOURS WILL BE CRITICAL. THE INITIAL LINE MAY SIMPLY PRIME THE AREA FOR THE SECOND LINE OF CONVECTION RIDING ON IT'S HEELS. THE FLASH FLOOD WATCH WILL BE EXTENDED EAST TO COVER ALL OF CENTRAL NC. EVEN THOUGH THE FLASH FLOOD GUIDANCE VALUES ARE HIGHER OVER THE SANDHILLS AND COASTAL PLAIN THAN OVER THE PIEDMONT... VERY HEAVY RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR MAY PRODUCE SOME FLASH FLOODING OVER SOME OF THOSE COUNTIES AS WELL AS THE LINE OF CONVECTION PASSES LATER TONIGHT. IT IS THE SECOND LINE THAT HAS BEEN STRENGTHENING WITH INCREASING LIGHTNING IN THE PAST COUPLE OF HOURS... FROM THE MESOLOW OVER UPSTATE SC... STRETCHING SOUTH THROUGH CENTRAL GA... THAT WILL POSE AN INCREASING RISK OF SEVERE WEATHER OVERNIGHT. AS THE AGEOSTROPHIC FLOW BACKS AHEAD OF THIS LINE INTO CENTRAL NC LATER TONIGHT... DISCRETE CELLS SHOULD BECOME MORE LIKELY... IF THE INSTABILITY INCREASES (DEW POINTS REACH 60-65 IN OUR SE ZONES). THE MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS BUT AN ISOLATED TORNADO MAY BE POSSIBLE. A TORNADO WATCH MAY BE ISSUED LATER FOR PORTIONS OF CENTRAL AND EASTERN NC IF INSTABILITY INCREASES FROM THE SE IN THE NEXT FEW HOURS. && .SHORT TERM /9 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...AS OF 230 PM SUNDAY... MONDAY... CLEARING BREEZY AND WARM. FOR MONDAY NIGHT: THE PRIMARY PRECIP SHIELD WILL BE HEADING WELL OFF THE COAST BY MONDAY EVENING. THE MID LEVEL TROUGH AXIS IS STILL TO OUR WEST AT THIS TIME HOWEVER... WITH TROUGHING AT THE SURFACE OVER THE WESTERN PIEDMONT RESULTING IN SUBDUED LOW LEVEL COLD AIR ADVECTION. TEMPS FROM THE SURFACE THROUGH 850 MB WILL BE FALLING AT ROUGHLY THE SAME RATE CAUSING LOW LEVEL LAPSE RATES TO REMAIN ELEVATED... AND WITH SUBSIDENCE INCREASING GRADUALLY OVERNIGHT... WE SHOULD MAINTAIN A HEALTHY MIXED LAYER WITH WEST-SOUTHWEST WINDS OCCASIONALLY GUSTING OVER 25 KTS AT LEAST THROUGH THE MIDNIGHT HOUR. EXPECT AN OVERALL DECREASE IN CLOUD COVER BUT FORECAST SOUNDINGS INDICATE ENOUGH MOISTURE TRAPPED BENEATH THE SUBSIDENCE INVERSION ALOFT TO HOLD ONTO A FEW FLAT CUMULUS IN THE EVENING AND EARLY OVERNIGHT. WOULD NOT BE AT ALL SURPRISED TO SEE A PATCHY SHALLOW SHOWER/SPRINKLE OR TWO IN THE EVENING ACROSS THE NORTHERN CWA IF LOW LEVEL CONVERGENCE ENDS UP BEING MORE PRONOUNCED THAN THE MODELS CURRENTLY SHOW. THE WIND AND EVENING CLOUDS SHOULD HELP HOLD TEMPS UP A BIT... AND WILL HAVE LOWS OF 32-40. FOR TUESDAY THROUGH WEDNESDAY NIGHT: EXPECT A FAIRLY QUIET BUT CHILLY PERIOD AS CANADIAN HIGH PRESSURE DROPS FROM THE PLAINS AND ACROSS THE LOWER MISS VALLEY TO THE SOUTHEAST WITH A MEAN MID LEVEL TROUGH PARKED OVER EASTERN NOAM. SURFACE TROUGHING HOLDS OVER THE PIEDMONT TUESDAY WITH 30 KT WESTERLY WINDS NEAR THE TOP OF THE MIXED LAYER AT 850 MB... WHICH WILL LIKELY MEAN ANOTHER DAY OF BREEZY CONDITIONS TUESDAY. A MID LEVEL VORTICITY MAXIMUM IS PROJECTED TO SWING THROUGH THE TROUGH BASE ACROSS THE CAROLINAS LATE TUESDAY. WITH WHAT MOISTURE THERE IS CONFINED BELOW THE SUBSIDENCE INVERSION AROUND 1.5 KM... THIS SHOULD HAVE NO REAL IMPACT OTHER THAN A PERIOD OF BROKEN FLAT CUMULUS IN THE AFTERNOON GIVEN THE NEARLY DRY ADIABATIC LOW LEVEL LAPSE RATE. 850 MB WINDS SHIFT TO NORTHWEST BEHIND THIS WAVE RESULTING IN LOW LEVEL DRYING AS THE SURFACE HIGH CENTER APPROACHES... ALTHOUGH THE FAST WESTERLY MID-UPPER FLOW AND VERTICAL THERMAL PROFILE SUGGEST THAT OROGRAPHICALLY ENHANCED MID AND HIGH CLOUDINESS IS LIKELY WEDNESDAY THROUGH WEDNESDAY NIGHT. LOW LEVEL THICKNESSES ARE JUST UNDER NORMAL TUESDAY INTO WEDNESDAY THEN RECOVER A BIT WEDNESDAY NIGHT AS THE 850 MB WARM FRONT TREKS BACK NORTHWARD. EXPECT HIGHS IN THE MID 40S TO LOWER 50S BOTH DAYS WITH NIGHTTIME LOWS IN THE MID 20S TO AROUND 30. -GIH && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 315 PM SUNDAY... OUR ATTENTION TURNS NEXT TO ANOTHER STRONG STORM SYSTEM COMING OUT OF THE DESERT SOUTHWEST AND THROUGH THE SOUTHEAST LATE IN THE WEEK. THIS SYSTEM ALSO HAS THE POTENTIAL TO BRING US A GOOD SLUG OF PRECIP WHICH... IF THE TRENDS OF THE NEW 12Z GFS AND 12Z ECMWF ARE CORRECT... MAY BE WINTRY IN NATURE OVER A PORTION OF CENTRAL NC. REGARDING THE SYNOPTIC PATTERN... A STRONG POLAR VORTEX TRACKS ACROSS ONTARIO AND SOUTHERN QUEBEC THROUGH FRIDAY BEFORE MOVING NORTH ACROSS NEWFOUNDLAND OVER THE WEEKEND. THIS VORTEX HELPS PULL DOWN SOME VERY COLD SURFACE AIR ACROSS THE DAKOTAS AND MIDWEST THURSDAY INTO FRIDAY... WHICH PUSHES A BACKDOOR FRONT INTO (IF NOT THROUGH) NC LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE SOUTHERN STREAM WAVE WHICH STARTS OVER THE SOUTHWEST STATES THURSDAY SHIFTS EAST WITH A POSITIVE TILT... CULMINATING IN AN EAST COAST TROUGH OVER THE WEEKEND. A SURFACE LOW TRACKS EAST AHEAD OF THE MID LEVEL WAVE FROM TX ACROSS THE GULF COAST STATES AND EASTERN CAROLINAS BEFORE MOVING AWAY FROM THE NC COAST SATURDAY NIGHT INTO SUNDAY MORNING. AS IT APPROACHES... GULF AND ATLANTIC SOURCE FLOW IN THE LOW LEVELS ARE EXPECTED TO LEAD TO OVERRUNNING PRECIP OVER CENTRAL NC FROM FRIDAY INTO SATURDAY MORNING. AS THE COASTAL LOW EXITS... WRAPAROUND MOISTURE MAY KEEP PRECIP CHANCES IN... ESPECIALLY IN THE NORTHERN CWA... THROUGH SATURDAY. WILL RAMP UP POPS TO HIGH CHANCE LATE THURSDAY NIGHT/FRIDAY MORNING... HOLDING THROUGH FRIDAY/FRIDAY NIGHT BEFORE DECREASING WEST TO EAST SATURDAY. MODEL RUNS HAVE VARIED CONSIDERABLY RUN-TO-RUN OVER THE LAST SEVERAL ITERATIONS REGARDING THE LOW AND MID LEVEL THERMAL STRUCTURE. AFTER INDICATIONS OF A MOSTLY SNOW PROFILE ON THE 00Z/24 GFS AND A WARM 00Z/24 ECMWF RUN INDICATING MOSTLY RAIN... THE 06Z/24 GFS HAD TRENDED WARMER INDICATING POSSIBLE MIXED PTYPES. BUT THEN THE 12Z GFS AND 12Z ECMWF ARE BACK TO BEING MUCH COLDER... SUGGESTING POSSIBLE SNOW/SLEET ENDING AS FREEZING DRIZZLE. WITH SUCH POOR CONSISTENCY... HAVE OPTED TO STAY THE COURSE CLOSER TO CLIMATOLOGY WITH JUST A COLD RAIN AND TEMPS HOLDING ABOVE FREEZING. PEOPLE ACROSS THE AREA HOWEVER SHOULD KEEP A CLOSE EYE ON LATER FORECASTS AS WE HEAD TOWARD LATE WEEK. IF THE MODELS' COOLING TREND HOLDS... THE PROBABILITIES OF A NOTABLE WINTER STORM WILL INCREASE. WILL HAVE TEMPS STARTING ABOVE NORMAL THURSDAY... DROPPING TO AND HOLDING BELOW NORMAL FRIDAY INTO SUNDAY. -GIH && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 1230 AM MONDAY... A COLD FRONT ASSOCIATED WITH A DEEP AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL CROSS CENTRAL BETWEEN 09-14Z. AHEAD OF THE FRONT EXPECT MVFR/IFR CEILINGS WITH BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS. IN ADDITION...STRONG SLY WINDS WILL OCCUR AHEAD OF THE FRONT WITH SUSTAINED WINDS 15-20 KNOTS AND GUSTS 30-35 KTS COMMON. WINDS AT 2000FT ARE MUCH STRONGER WITH SPEEDS 50-60KTS. EXPECT CONDITIONS TO RAPIDLY IMPROVE WEST-TO-EAST...BEGINNING AFTER 09Z INT EH WESTERN PIEDMONT...AROUND 12Z IN THE RDU AND FAYETTEVILLE AREAS...AND BY 15Z AROUND RWI. ANTICIPATE BREEZY WEST-SW SURFACE WINDS BEHIND THE FRONT LATE MONDAY MORNING AND AFTERNOON...WITH SUSTAINED WINDS OF 15-20 KNOTS AND GUSTS UP TO 30 KNOTS. MONDAY NIGHT THROUGH FRIDAY: EXPECT VFR CONDITIONS MON AFT/EVE THROUGH THU AS HIGH PRESSURE BUILDS INTO THE CAROLINAS FROM THE WEST. ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE ONCE AGAIN THU NIGHT THROUGH FRI NIGHT IN ASSOC/W WITH THE NEXT STORM SYSTEM EXPECTED TO AFFECT THE AREA. && .HYDROLOGY... THE EXPECTED WIDESPREAD 1.5 TO 2.5 INCHES OF RAINFALL IN 6 TO 9 HOURS WILL CREATE A THREAT OF RIVER FLOODING... AND URBAN AND SMALL STREAM FLASH FLOODING. THIS INCLUDES THE ROCKY RIVER... THE YADKIN RIVER... THE HAW RIVER... AND THE NEUSE RIVER. URBAN CREEKS THAT MAY FLOOD INCLUDE THE BUFFALO CREEK REGION OF GREENSBORO... CRABTREE CREEK IN RALEIGH... AND CROSS CREEK IN FAYETTEVILLE. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...BADGETT/VINCENT SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS/VINCENT HYDROLOGY...BLS/RE/RLH
Hazardous weather outlook, Jan 24, 11:37 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1137 PM EST SUN JAN 24 2010 NCZ007>010-021>026-038>042-073>077-083>086-088-089-260445- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1137 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY... ...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 9 AM MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-043-078-260445- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE- 1137 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 9 AM MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jan 24, 9:15 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 915 PM EST SUN JAN 24 2010 NCZ021-022-038-039-250330- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH- 915 PM EST SUN JAN 24 2010 ...HEAVY RAIN WILL MOVE ACROSS FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES THROUGH 1030 PM EST... AT 906 PM EST...DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY RAIN MOVING NORTHEAST THROUGH THE WESTERN PIEDMONT OF NORTH CAROLINA. THE HEAVY RAIN HAD JUST BEGUN TO REACH THE TRIAD AREA AROUND 900PM...AND WITH WIDESPREAD RAIN TO THE SOUTH AND WEST....PERIODS OF HEAVY RAIN CAN BE EXPECTED FOR THE NEXT FEW HOURS. SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...HIGH POINT...JAMESTOWN...GREENSBORO...LAKE TOWNSEND...AND...SUMMERFIELD... MONTICELLO. THESE SHOWERS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. SMITH
Local storm report, Jan 25, 12:51 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1251 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HEAVY RAIN 5 N GREENSBORO 36.15N 79.83W
01/25/2010 M0.00 INCH GUILFORD NC CO-OP OBSERVER
0.95 OF AN INCH IN 35 MINUTES. 1.70 INCHES STORM TOTAL
THUS FAR.
1247 AM HEAVY RAIN 5 N GREENSBORO 36.15N 79.83W
01/25/2010 M1.70 INCH GUILFORD NC CO-OP OBSERVER
0.95 OF A INCH OCCURRED IN 35 MINUTES BETWEEN 1205 AM AND
1240 AM. MINOR FLOODING OBSERVERED.
&&
PWBLocal storm report, Jan 25, 12:52 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND DMG ASHEBORO 35.72N 79.81W
01/25/2010 RANDOLPH NC COUNTY OFFICIAL
SCATTERED LOCALIZED WIND DAMAGE CAUSED BY TREE LIMBS
FALLING ONTO POWER LINES HAVE BEEN REPORTED IN CENTRAL
RANDOLPH COUNTY DURING THE PAST HOUR.
&&
MLMLocal storm report, Jan 25, 12:55 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1255 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 3 NW PFAFFTOWN 36.18N 80.34W
01/25/2010 FORSYTH NC LAW ENFORCEMENT
REPORT OF A SMALL MUDSLIDE IN BATHANIA. BATHANIA ROAD
BLOCKED NEAR THE INTERSECTION OF MAIN STREET.
&&
SMITHLocal storm report, Jan 25, 1:21 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM NON-TSTM WND DMG 3 WSW CREEDMOOR 36.11N 78.73W
01/25/2010 GRANVILLE NC TRAINED SPOTTER
TREE DOWN IN ROADWAY AT E LYON STATION RD AND GREEN
RD...WEST OF CREEDMOOR.
&&
SMITHLocal storm report, Jan 25, 1:25 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
125 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM NON-TSTM WND DMG 5 ESE CHAPEL HILL 35.89N 78.96W
01/25/2010 DURHAM NC AMATEUR RADIO
TREE DOWN AT STAGE COACH RD AND NC-751.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:35 PM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 10 hr |
| Jan 24, 11:06 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth | 4 hr |
| Jan 24, 11:37 PM EST | Flash Flood Warning | RAH | Guilford, Randolph | 6 hr |
| Jan 25, 12:41 AM EST | Flash Flood Warning | RAH | Montgomery, Stanly | 2 hr |
| Jan 25, 1:17 AM EST | Severe Thunderstorm Warning | RAH | Stanly | 43 min |
| Jan 25, 1:48 AM EST | Flash Flood Warning | RAH | Alamance, Chatham, Lee | 4 hr |
| Jan 25, 1:53 AM EST | Flash Flood Warning | RAH | Durham, Orange, Person, Wake | 4 hr |
| Jan 25, 2:11 AM EST | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 49 min |
| Jan 25, 2:30 AM EST | Flash Flood Warning | RAH | Granville, Vance | 3 hr |
| Jan 25, 3:32 AM EST | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Wayne | 4 hr |
| Jan 25, 3:45 AM EST | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 45 min |
| Jan 25, 4:05 AM EST | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 3 hr |
| Jan 25, 4:49 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wayne, Wilson | 56 min |
| Jan 25, 5:04 AM EST | River Flood Warning | RAH | Davidson | 48 hr |
| Jan 25, 5:32 AM EST | Areal Flood Advisory | RAH | Guilford, Randolph | 3 hr |
| Jan 25, 6:33 AM EST | River Flood Warning | RAH | Anson, Stanly | 22 hr |
| Jan 25, 8:35 AM EST | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jan 25, 11:16 AM EST | River Flood Warning | RAH | Chatham | 19 hr |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.